Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 245, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 6, 2018, 4:33 PM MDT for Morrill County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 4:33 PM MDT (22:33 UTC)
- Expired
- Aug 6, 2018, 5:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 4.0 in
- Wind
- 60.0 mph
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 182 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 2:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
893
WUUS55 KCYS 062233
SVRCYS
NEC123-062315-
/O.NEW.KCYS.SV.W.0245.180806T2233Z-180806T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
433 PM MDT MON AUG 6 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Eastern Morrill County in the Panhandle of Nebraska...
* Until 515 PM MDT.
* At 433 PM MDT, a severe thunderstorm was located near Angora, or 13
miles southwest of Alliance, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...Softball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* This severe thunderstorm will remain over mainly rural areas of
eastern Morrill County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4154 10280 4189 10308 4199 10296 4186 10268
4179 10268 4174 10266 4174 10264 4167 10264
TIME...MOT...LOC 2233Z 310DEG 29KT 4192 10300
HAIL...4.00IN
WIND...60MPH
$$
Cox2 follow-up statements
504
WWUS55 KCYS 062249
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
449 PM MDT MON AUG 6 2018
NEC123-062315-
/O.CON.KCYS.SV.W.0245.000000T0000Z-180806T2315Z/
Morrill NE-
449 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EASTERN MORRILL COUNTY...
At 448 PM MDT, a severe thunderstorm was located 13 miles east of
Angora, or 20 miles south of Alliance, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
eastern Morrill County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4154 10280 4183 10303 4191 10288 4186 10268
4179 10268 4174 10266 4174 10264 4167 10264
TIME...MOT...LOC 2248Z 314DEG 31KT 4180 10285
HAIL...2.75IN
WIND...60MPH
$$
Cox873
WWUS55 KCYS 062304
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
504 PM MDT MON AUG 6 2018
NEC123-062315-
/O.CON.KCYS.SV.W.0245.000000T0000Z-180806T2315Z/
Morrill NE-
504 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EAST CENTRAL MORRILL COUNTY...
At 504 PM MDT, a severe thunderstorm was located 15 miles north of
Lisco, or 27 miles south of Alliance, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe thunderstorm will remain over mainly rural areas of east
central Morrill County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4158 10276 4171 10291 4185 10278 4179 10268
4174 10266 4174 10264 4167 10264
TIME...MOT...LOC 2304Z 310DEG 29KT 4172 10272
HAIL...2.75IN
WIND...60MPH
$$
CoxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:06 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 6, 3:06 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 306 PM MDT Mon Aug 6 2018 .SHORT TERM...(This evening through Wednesday) Issued at 255PM MDT Mon Aug 6 2018 Another active afternoon today with strong to severe thunderstorms developing over far southeast Wyoming. A Severe Thunderstorm Watch is in effect for extreme southeast Wyoming and the southern Nebraska panhandle until 9 PM late this evening. One of these thunderstorms, which went over western and southern Cheyenne, produced up to golf ball sized hail as it moved south into Colorado. Expect a few more strong to severe thunderstorms to form in and near the Watch area this afternoon through this evening. Hail will be the primary threat with these thunderstorms with some localized flash flooding and strong winds. Active should push southeast of the area by 9 or 10 pm. Similar conditions are expected on Tuesday, although there will be somewhat less of a severe weather threat with long/narrow CAPE on model soundings. A few thunderstorms may become strong, but should be rather isolated and occur later in the day. Models show some drier air moving into the area for Wednesday which will limit thunderstorm coverage to isolated, and mainly over southeast Wyoming. .LONG TERM...(Tuesday - Sunday) Issued at 412 AM MDT Mon Aug 6 2018 In general, a warmer and drier period of weather should prevail as upper-level ridging builds across the western CONUS. An occasional disturbance/ridge-runner will yield a convective risk from time to time, but do not expect to see any organized precipitation chances through the extended forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1140 AM MDT Mon Aug 6 2018 The main concern with this TAF issuance is the timing of the convection this afternoon and whether or not fog will redevelop again overnight. Latest satellite loop was showing a band of thunderstorms continuing to lift north towards KCDR. This cluster of thunderstorms will produce some areas of heavy rainfall, but should gradually lift out of this area by mid afternoon. KCYS also stands a good chance of seeing a few thunderstorms today based on the amount ACCAS in place. Not as confident about KLAR, but KSNY, KBFF and KAIA, could see more thunderstorms towards evening as storms develop along the front range. We will make more adjustments to the ceilings and vsby tonight in later TAF issuances, based on where the rainfall occurs this afternoon. && .FIRE WEATHER... Issued at 143 PM MDT Mon Aug 6 2018 Fire Weather concerns are expected to be low through this weekend. Showers and thunderstorms will continue for mostly southeast Wyoming through Wednesday of this week. Warmer and drier conditions are expected by the end of the week and into the weekend, but wind should remain light over the next 7 days. Daytime minimum relative humidities will lower to around 15 to 20 percent, each day, west of Interstate 25 but light winds should keep concerns minimal. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...CLH AVIATION...REC FIRE WEATHER...TJT
Hazardous weather outlook, Aug 6, 2:45 PM MDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 245 PM MDT Mon Aug 6 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 071245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 245 PM MDT Mon Aug 6 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A Severe Thunderstorm Watch is in effect for far southeast Wyoming and the southern Nebraska panhandle until 900 PM MDT. Scattered showers and thunderstorms are expected to continue into this evening. A few storms may be strong to severe, mainly along and east of the Laramie Range. Large hail and damaging winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms will continue Tuesday and Wednesday, especially over southeast Wyoming and the southern Nebraska panhandle. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-071245- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 245 PM MDT Mon Aug 6 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are expected this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Aug 6, 2:53 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
253 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 S CHEYENNE 41.12N 104.79W
08/06/2018 M1.00 INCH LARAMIE WY PUBLIC
&&
WORLEYLocal storm report, Aug 6, 3:25 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 2 S CHEYENNE 41.12N 104.79W
08/06/2018 E2.00 INCH LARAMIE WY PUBLIC
THIS WAS REPORTED WILLOW POND COUNTRY HOMES.
&&
DDEALSpecial weather statement, Aug 6, 3:40 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
340 PM MDT MON AUG 6 2018
NEZ003-062230-
Box Butte NE-
340 PM MDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOX BUTTE COUNTY UNTIL
430 PM MDT...
At 340 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hemingford, or 17 miles northwest of Alliance, moving southeast at 25
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alliance, Hemingford, Wild Horse Butte, Berea and Alliance Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4201 10279 4201 10288 4222 10329 4238 10316
4222 10274 4210 10274 4209 10272
TIME...MOT...LOC 2140Z 302DEG 21KT 4226 10314
BraunSpecial weather statement, Aug 6, 3:42 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Cheyenne WY 342 PM MDT MON AUG 6 2018 WYZ117-118-062230- Central Laramie County WY-South Laramie Range Foothills WY- 342 PM MDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 430 PM MDT... At 342 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Natural Fort, or 11 miles southwest of Cheyenne, moving east at 20 mph. Dime size hail will be possible with this storm. Locations impacted include... Cheyenne, South Greeley, South Greeley High and Fox Farm-College. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 8. Interstate 80 in Wyoming between mile markers 351 and 353. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Wyoming. LAT...LON 4100 10509 4111 10502 4110 10456 4100 10454 TIME...MOT...LOC 2142Z 281DEG 17KT 4106 10497 Cox
Special weather statement, Aug 6, 3:59 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
359 PM MDT MON AUG 6 2018
WYZ101-062245-
Converse County Lower Elevations WY-
359 PM MDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY
UNTIL 445 PM MDT...
At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Douglas, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Converse County.
This includes Interstate 25 in Wyoming between mile markers 122 and
134.
LAT...LON 4283 10543 4294 10525 4272 10491 4262 10511
4261 10522
TIME...MOT...LOC 2159Z 320DEG 13KT 4283 10528
BraunLocal storm report, Aug 6, 4:00 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL ALLIANCE 42.10N 102.87W
08/06/2018 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
JUST A FEW.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:05 PM MDT | Special Weather Statement | CYS | Banner | 25 min |
| Aug 5, 6:15 PM MDT | Special Weather Statement | CYS | Kimball | 45 min |
| Aug 5, 7:09 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 36 min |
| Aug 5, 7:33 PM MDT | Special Weather Statement | CYS | Dawes | 42 min |
| Aug 5, 9:54 PM MDT | Special Weather Statement | CYS | Dawes | 51 min |
| Aug 6, 12:41 AM MDT | Special Weather Statement | CYS | Kimball | 34 min |
| Aug 6, 3:26 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 49 min |
| Aug 6, 3:40 PM MDT | Special Weather Statement | CYS | Box Butte | 50 min |
| Aug 6, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 49 min |
| Aug 6, 5:08 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.